Oklahoma, 2012Drought in Oklahoma, December 1 to 31, 2012
December 1 to 31, 2012 · NWS TSA · 25 events in 25 counties and zones
25 inches near the Kansas/Missouri border to nearly four inches locally in southeastern Oklahoma. Much of southeastern Oklahoma received between 75 and 90 percent of normal precipitation while much of northeastern Oklahoma north of I-44 only received between 10 and 25 percent of normal precipitation.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Precipitation over eastern Oklahoma continued below normal during December 2012, ranging from 0.25 inches near the Kansas/Missouri border to nearly four inches locally in southeastern Oklahoma. Much of southeastern Oklahoma received between 75 and 90 percent of normal precipitation while much of northeastern Oklahoma north of I-44 only received between 10 and 25 percent of normal precipitation. As a result of this continued dry weather, most of eastern Oklahoma remained in extreme drought (D3) conditions while exceptional drought (D4) conditions continued across much of Osage, Pawnee, Washington, and Creek Counties. Monetary damage estimates resulting from the drought were not available.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 11:11 PM CST, 49 minutes earlier.
Area forecast discussion, Nov 30, 11:11 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1111 PM CST FRI NOV 30 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
STILL EXPECTING WIDESPREAD MVFR CEILINGS TO RE-DEVELOP OVER THE
ENTIRE AREA OVER THE NEXT FEW HOURS AND PERSIST THROUGH SATURDAY
MORNING. VISIBILITY WILL BE REDUCED TO 3-4SM IN MANY LOCATIONS AND
MAY AT LEAST BRIEFLY FALL TO IFR LEVELS IN FAR NW ARKANSAS BEFORE
LOW CLOUDS FILL BACK IN. CONDITIONS WILL IMPROVE IN THE AFTERNOON
ACROSS MOST OF EASTERN OKLAHOMA...BUT CLOUDS WILL BE PERSISTENT
FARTHER EAST AND AS A RESULT...FORECAST WILL REFLECT PREVAILING
MVFR ACROSS WESTERN ARKANSAS THROUGH THE END OF THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 922 PM CST FRI NOV 30 2012/
DISCUSSION...
EXPECT CLOUDS TO FILL IN OVERNIGHT...THEREFORE SKY WORDING LOOKS
REASONABLE. SOME AREAS ACROSS NE OK HAVE LOST CLOUD COVER WITH
CALM WINDS...RESULTING IN PATCHY FOG ACROSS THOSE AREAS. ADDED FOG
TO SOME ZONES ACROSS NE OK. TEMPERATURES LOOK REASONABLE...BUT MAD
A FEW MINOR TWEAKS TO LOCATIONS THAT ARE ALREADY SATURATED.
UPDATED ZFP/PFM/AFM OUT SHORTLY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...14
Hazardous weather outlook, Nov 30, 5:01 PM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 PM CST FRI NOV 30 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 PM CST FRI NOV 30 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY THROUGH...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
UNSEASONABLY WARM AND WINDY CONDITIONS ARE EXPECTED THROUGH THE
WEEKEND. DESPITE GUSTY SOUTH WINDS...RAPID FIRE SPREAD POTENTIAL WILL BE
TEMPERED BY INCREASED SURFACE MOISTURE.
COLD FRONT WILL MOVE THROUGH THE REGION MONDAY AFTERNOON INTO
TUESDAY MORNING...BRINGING SCATTERED THUNDERSTORM CHANCES AS THE
FRONT SWEEPS THROUGH THE REGION MONDAY NIGHT. COOLER...BUT ABOVE
NORMAL TEMPERATURES WILL CONTINUE INTO MIDWEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Drought, Adair
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.907, -95.000 (the zone’s center; the record gives no point)
Drought, Choctaw
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Drought, Craig
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Craig forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.762, -95.208 (the zone’s center; the record gives no point)
Drought, Creek
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Creek forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
Drought, Delaware
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Delaware forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.408, -94.803 (the zone’s center; the record gives no point)
Drought, Haskell
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.225, -95.117 (the zone’s center; the record gives no point)
Drought, Latimer
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Latimer forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.876, -95.250 (the zone’s center; the record gives no point)
Drought, Le Flore
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Le Flore forecast zone
- Reported by
- Official NWS Observations
Drought, Mayes
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Mayes forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.302, -95.231 (the zone’s center; the record gives no point)
Drought, McIntosh
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- McIntosh forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.374, -95.667 (the zone’s center; the record gives no point)
Drought, Muskogee
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Muskogee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Drought, Nowata
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Nowata forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.799, -95.617 (the zone’s center; the record gives no point)
Drought, Okfuskee
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Okfuskee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.466, -96.323 (the zone’s center; the record gives no point)
Drought, Okmulgee
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Okmulgee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.647, -95.964 (the zone’s center; the record gives no point)
Drought, Osage
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Drought, Ottawa
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Ottawa forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
Drought, Pawnee
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Pawnee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.317, -96.699 (the zone’s center; the record gives no point)
Drought, Pittsburg
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Pittsburg forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.924, -95.748 (the zone’s center; the record gives no point)
Drought, Pushmataha
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Drought, Rogers
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Rogers forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.372, -95.604 (the zone’s center; the record gives no point)
Drought, Sequoyah
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Sequoyah forecast zone
- Reported by
- Official NWS Observations
Drought, Tulsa
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Tulsa forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Drought, Wagoner
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Wagoner forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.961, -95.521 (the zone’s center; the record gives no point)
Drought, Washington
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.715, -95.904 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, December 1 to 31, 2012$415 million · 20 events
- Drought in Texas, December 1 to 31, 2012$50 million · 24 events
- Drought in Oklahoma, December 1 to 31, 2012$55 million · 3 events
- Flooding and High Wind in California, December 1 to 2, 20121 death · 60 kt wind · 8 events
- Winter Storm and Heavy Snow in Montana, December 1 to 2, 20121 death · 3 events
- Drought in Texas, December 1 to 31, 2012$98,000 · 41 events
- Drought in Oklahoma, December 1 to 31, 201248 events
- High Wind in Nevada, December 1 to 2, 2012$80,000 · 76 kt wind · 3 events
- Drought in New Mexico, December 1 to 31, 201239 events
- Drought in Nebraska, December 1 to 31, 201230 events
- Drought in Arkansas, December 1 to 31, 201228 events
- Drought in Missouri, December 1 to 31, 201227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 418770, 418771, 418772, 418773, 418774, 418775, 418776, 418777, 418778, 418779, 418780, 418781, 418782, 418783, 418784, 418785, 418786, 418787, 418788, 418789, 418790, 418791, 418792, 418793, 418794.